Thigh Muscle Cramps - Extreme Pain

By Grace562 Latest Reply 2013-07-09 16:56:45 -0500
Started 2013-07-05 12:05:29 -0500

I have been taking Gabapentin for a few months now when my feet started to tingle (1 x 600mg - 3 x's a day). Gabapentin cured that and now I don't have that annoying and painful tingling in my toes. BUT now I have very bad cramps on my left thigh. I have tried upping the dose of the Gabapentin to 2x600mg 3 times a day but that makes me extremely nauseous. Has anyone felt this pain. Is there any home remedies that I can do to relieve the pain. It feels like my thigh muscle is cramped all day long and its hard to sit and stand by myself.

8 replies

Armourer 2013-07-07 02:02:55 -0500 Report

For the last year I've been having terrible leg cramps. Doc put me on zinc-calcium-potassium pills which worked very well.

Grace562 2013-07-08 13:49:49 -0500 Report

I am going to look into that. I don't want to continue to take the high doses of gabapentin. Zinc-Calcium-Potassium pills it is!

pixsidust 2013-07-06 22:18:46 -0500 Report

I think you are taking way too much Gabapentin. I do feel cramped from it but I have to ask you if you are on any cholesterol medicine? If so you may have found your culprit. I quit taking mine because of the pain

Nick1962 2013-07-06 18:30:37 -0500 Report

I’ve heard thigh cramps can come from a lack of potassium, and not enough water intake.
I used to get them bad (along with calf cramps) and was told to drink tonic water – does the trick for me!
Stretching those muscles helps also.
I wouldn't go changing the Gabapentin dose without doctor's consent. Thigh cramps may not be a neuropathic issue which the drug treats.

Harlen 2013-07-06 14:35:06 -0500 Report

For me soaking in the tub and rubbing my legs seams to help me I do it for five min every night they have stopped crimping up on me so I keep doing it.
Best wishes

Next Discussion: Tired all the time »